Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 11, 2009, 3:19 PM CDT for Gibson County, Pike County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 11, 2009, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 35 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:30 PM CDT | TORNADO | 6 W Petersburg, IN | BRIEF TOUCHDOWN...SEMI TRAILOR TRUCK OVERTURNED IN RURAL AREA OF NORTHWEST PIKE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 112019
TORPAH
INC051-125-112100-
/O.NEW.KPAH.TO.W.0048.090611T2019Z-090611T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GIBSON COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN PIKE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 400 PM CDT/500 PM EDT/.
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
NORTHWEST OF HAZLETON...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HAZLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE
INCH OR LARGER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3852 8732 3851 8732 3834 8744 3845 8762
3850 8758 3849 8757 3851 8754 3850 8751
3854 8748 3855 8738
TIME...MOT...LOC 2019Z 297DEG 13KT 3851 8759
$$
SMITH1 follow-up statement
000
WWUS53 KPAH 112045
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM EDT THU JUN 11 2009
INC125-112100-
/O.CON.KPAH.TO.W.0048.000000T0000Z-090611T2100Z/
PIKE IN-
445 PM EDT THU JUN 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN PIKE COUNTY IN SOUTHWEST INDIANA...
AT 444 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
OVER WESTERN PIKE COUNTY...MOVING EAST AT 20 MPH.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3842 8739 3846 8745 3848 8742 3854 8740
3855 8738 3852 8732 3851 8732
TIME...MOT...LOC 2045Z 289DEG 19KT 3845 8736
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:36 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 3:36 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT THU JUN 11 2009 .DISCUSSION... MID LEVEL WAVE SEEN ON WVAPOR MOVING INTO WRN MISSOURI EARLY THIS MORNING. MEANWHILE...FRONTAL BOUNDARY FORECAST TO MOVE SOUTHEAST AND INTO THE REGION OVER THE NEXT 24 HOURS...AND THEN STALL EITHER ACROSS OUR SOUTHERN MOST COUNTIES...OR ACROSS NW TENNESSEE INTO THE MO BOOTHEEL BY FRIDAY EVENING. THE RESULT WILL BE A CONTINUED CHANCE OF CONVECTION TODAY THROUGH FRIDAY...WITH A GRADUAL SOUTHWARD SHIFT OF BEST POPS. WILL CONTINUE WITH CONVECTIVE CHANCES SATURDAY AS WELL...WITH THE FRONT BACK INTO THE REGION...ACCOMPANIED BY AN ATTENDANT WAVE RIDING THE BOUNDARY. NO CHANGES WERE MADE TO SUNDAY AND BEYOND...TO MAINTAIN FORECAST CONTINUITY IN THIS ACTIVE FLOW REGIME. GFS/NAM MOS BLEND WAS USED FOR MAX/MIN TEMPS. ..NOLES.. && .AVIATION... AS WIDESPREAD SHOWERS AND STORMS END EARLY THIS MORNING...SOME LOW CLOUDS MAY LINGER IN THE KEVV/KOWB AREA THROUGH MID MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED MOST OF THE DAY. STORMS WILL INCREASE IN COVERAGE DURING THE MIDDAY HOURS AS A WEAK FRONT STARTS MOVING SOUTHEAST INTO THE LOWER OHIO VALLEY. THIS FRONT SHOULD CROSS THE TAF SITES BY MID EVENING...FOLLOWED BY DRY CONDITIONS. ..YORK.. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 11, 3:42 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 342 AM CDT THU JUN 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 342 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED STRONG OR SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE STRONG WIND AND HAIL. HEAVY RAIN IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY...THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. BETTER CHANCES WILL BE ACROSS SOUTHERN PORTIONS OF THE AREA IN CLOSER PROXIMITY TO A FRONTAL BOUNDARY. ISOLATED STRONG OR SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST MISSOURI INTO SOUTHWEST KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Jun 11, 2:56 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 256 PM CDT THU JUN 11 2009 ILZ078-112015- WABASH- INCLUDING THE CITIES OF...ALLENDALE AND LANCASTER 256 PM CDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 354 PM EDT/254 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG WINDS 40 TO 50 MPH FROM STRONG THUNDERSTORMS ALONG THE LAWRENCE...WABASH COUNTY LINE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ALLENDALE TO 5 MILES SOUTHWEST OF ALLENDALE...MOVING EAST AT 25 MPH. PERSONS IN EXTREME EASTERN WABASH COUNTY SHOULD BE PREPARED FOR THESE GUSTY WINDS AS THEY MOVE TOWARD THE WABASH RIVER. MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:54 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 36 min |
| Jun 10, 11:05 PM CDT | Areal Flood Advisory | PAH | Posey, Vanderburgh | 3 hr |
| Jun 11, 12:33 AM CDT | Flash Flood Warning | PAH | Posey | 3 hr |
| Jun 11, 12:41 AM CDT | Areal Flood Advisory | PAH | Spencer, Warrick | 2 hr |
| Jun 11, 2:45 AM CDT | Areal Flood Advisory | PAH | Pike, Spencer, Warrick | 2 hr |
| Jun 11, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 35 min |
| Jun 11, 3:50 PM CDT | Tornado Warning | PAH | Pike | 40 min |
| Jun 11, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 43 min |
| Jun 11, 4:32 PM CDT | Tornado Warning | PAH | Posey, Vanderburgh, Warrick | 25 min |
| Jun 11, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 17 min |
| Jun 11, 4:51 PM CDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 24 min |
| Jun 11, 4:57 PM CDT | Areal Flood Advisory | PAH | Posey, Spencer, Vanderburgh, Warrick | 2 hr |
| Jun 11, 5:18 PM CDT | Tornado Warning | PAH | Spencer, Warrick | 34 min |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.